MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an eclipse with universal glenoid surgery during implantation of the universal glenoid baseplate the inferior peripheral screw got jammed.When trying to screw it in, the head of the screwdriver broke off and got stuck in the screw head.This had to be removed using the operace system.The screw head broke off in the process.The rest of the screw remained in the patient and the baseplate was left as it was.The inlay was then placed on top and the surgery was completed as normal.There was no harm for patient, operator or third party.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the inserter within the screw during use.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18935788
Report Number1220246-2024-01557
Device Sequence Number12519451
Product Code PHX
UDI-Device Identifier00888867057746
UDI-Public00888867057746
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-42
Device Lot Number22.02532
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown